• question-icon

    Can Quetiapine help manage Lorazepam withdrawal symptoms?

default
Posted on Mon, 17 Jul 2017 in General Health
Question: Can Quetiapine Fumarate 50mg mitigate Lorazapam withdrawal? If not what will?
doctor
Answered by Dr. Seikhoo Bishnoi 31 minutes later
Brief Answer:
Quetiapine 50 mg can help to some extent.

Detailed Answer:
Hello thanks for asking from HCM for your health related doubts

Quetiapine is a second generation antipsychotic drug. The drug is used off label in a lot of conditions. The drug can help to sleep in case of Lorazepam withdrawal. Most common symptoms of Lorazepam withdrawal are insomnia and restlessness. These symptoms will be taken care by Quetiapine 50 mg dose to some extent.

But best treatment for Lorazepam withdrawal is to use some long acting benzodiazepine like Clonazepam in equivalent doses and the reduce the doses gradually. This will help to ease the withdrawal symptoms.

But yes if no Clonazepam is then then you can use Quetiapine 50 mg for sleep. This will help you.

Thanks and Take care

You are welcome to ask follow up doubts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 14 minutes later
We do not have any Clonazepam, so the 50mg Quetiapine will have to do . How often can I take this medication until I talk to my Dr on Monday?
doctor
Answered by Dr. Seikhoo Bishnoi 12 minutes later
Brief Answer:
You can take a tablet of 50 mg

Detailed Answer:
Hello again

You can take a tablet of 50 mg after dinner and if needed then half tablet that is 25 mg in morning after breakfast.

This should help in symptoms.

Thanks and Take care
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Withdrawal symptoms?

doctor1 MD

Hi.My docter told me to stop taking Epilim immediately, as I am trying to get pregnant and am 41 years old. He says the drug is VERY dangerous and...

doctor1 MD

my mother has had a stroke a month ago .she is 83 years old . she was given olimelt by a doctor but later on her neuro physician kept the medicine...

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2